Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 16, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at May 26, 2012, 2:17 PM EDT for Centre County, Pennsylvania. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2012, 2:17 PM EDT (18:17 UTC)
- Expired
- May 26, 2012, 3:15 PM EDT
- In force
- 58 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
County Centre County, PA
The radar
The State College radar (KCCX), 23 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 2:35 PM EDT | TSTM WND DMG | Bellefonte, PA | TREES REPORTED DOWN IN AND AROUND BELLEFONTE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 790 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 987 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
618
WUUS51 KCTP 261817
SVRCTP
PAC027-261915-
/O.NEW.KCTP.SV.W.0016.120526T1817Z-120526T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
217 PM EDT SAT MAY 26 2012
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CENTRE COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 315 PM EDT
* AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR MILESBURG...MOVING
SOUTHWEST AT 10 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE INCH
DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
MILESBURG...
BELLEFONTE...
PLEASANT GAP AND CENTRE HALL...
STATE COLLEGE AND BOALSBURG...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 152 AND 169...I-99 BETWEEN MILE MARKERS 64
AND 85.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...
ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 26...STATE ROAD 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
SEVERE THUNDERSTORM. WHEN THUNDER ROARS...MOVE INDOORS!
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4101 7758 4073 7768 4072 7771 4073 7772
4072 7778 4074 7784 4072 7790 4074 7808
4108 7780
TIME...MOT...LOC 1816Z 024DEG 9KT 4096 7774
$$
FORECASTER: RXRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 11:14 AM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, May 26, 11:14 AM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1114 AM EDT SAT MAY 26 2012 .SYNOPSIS... THE HOLIDAY WEEKEND WILL BE WARM AND HUMID WITH A WEAK COLD FRONT STALLED OUT OVER THE AREA. THIS FRONT MAY TRIGGER A FEW SHOWERS OR THUNDERSTORMS INTO MONDAY. ANOTHER COLD FRONT WILL CROSS THE REGION MIDWEEK. && .NEAR TERM /THROUGH TONIGHT/... CLOUD SHIELD ASSOCIATED WITH ONGOING MCS OVER THE GREAT LAKE STATES WILL IMPACT OUR NW COUNTIES OVER THE NEXT SEVERAL HOURS. SHOWERS...SO FAR HOWEVER...ARE DISSIPATING BEFORE REACHING PA. OTHERWISE...SKIES WILL BE MOSTLY SUNNY OVER CENTRAL AND EASTERN PORTIONS OF THE REGION. A COLD FRONT THAT MOVED INTO PA LAST NIGHT IS IN THE PROCESS OF BECOMING STATIONARY OVER CENTRAL PA. THIS BOUNDARY WILL HELP SUPPORT DEVELOPMENT OF SHOWERS AND THUNDERSTORMS IN THE MOIST SFC AIR MASS. HOWEVER...DUE TO THE BUILDING RIDGE AND THE ADVECTION OF DRIER AIR...EXPECT COVERAGE OF PRECIPITATION TO REMAIN ISOLATED TO SCATTERED THIS AFTERNOON AND EARLY EVENING. ANY SHRA/TSRA SHOULD DISSIPATE BY LATE EVENING WITH ANOTHER MILD TO WARM AND MUGGY NIGHT IN STORE. MAX TEMPS TODAY WILL RANGE FROM THE LOWER 80S UP NORTH TO THE MID TO UPPER 80S ACROSS THE SOUTH CENTRAL MOUNTAINS. && .SHORT TERM /SUNDAY/... WEAK RIDGE BUILDING OVER THE CENTRAL US AND CANADA WILL ALLOW FOR NORTHWESTERLY FLOW...ALONG WITH A DECENT THICKNESS ADVECTION TO MAKE ITS WAY THROUGH THE AREA MIDDAY SUNDAY. CONVERGENCE ON A BOUNDARY COULD BRING PRECIPITATION ALONG THE NY AND PA BORDER. DEPENDING ON THE POSITION OF THIS BOUNDARY PRECIPITATION COULD BE POSSIBLE THROUGH CENTRAL PA. HAVE LEFT THIS OUT FOR NOW. BOUNDARY SHOULD MOVE OUT BY EARLY EVENING. TEMPS SHOULD BE IN THE MID TO UPPER 80S WITH OTHER WISE PARTLY CLOUDY SKIES. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... SHORT RANGE NUMERICAL MODELS SHOW ACTIVITY FIRING UP EACH DAY THROUGH MEMORIAL DAY. ALL SHOW WARM MID LEVEL TEMPS SURGING INTO THE REGION BY MONDAY INTO EARLY TUESDAY...SUGGESTING THE CAP MIGHT BECOME HARD TO BREAK UNTIL SFC FRONT OR UPPER LEVEL WAVE APPROACHES LATER TUESDAY TO OVERCOME CIN. AS SUCH...CHANCES FOR RAIN WILL BE ON THE INCREASE TUESDAY AS THE COLD FRONT ENTERS THE REGION. GEFS/GFS/ECMWF ARE ALL PRETTY CLOSE ON TIMING BRINGING THE SYSTEM OFF THE EAST COAST BY EARLY WED. THIS IS USED TO MARK THE BEGINNING OF A PATTERN CHANGE WITH THE DEVELOPMENT OF A TROF/UPPER LOW ADVERTISED FOR THE MIDWEST...EVENTUALLY MOVING THROUGH PA AND THE REST OF THE NERN US. IF THINGS PLAY OUT AS EXPECTED...WE WILL HAVE A COUPLE OF DRY DAYS WED/THU WITH INCREASING CHANCES FOR RAINY COOLER WEATHER DEVELOPING BY THE END OF THE WEEK. TEMPS THRU MID WEEK WILL REMAIN ABOVE SEASONAL NORMS...BUT START TRENDING DOWN AFTER THE COLD FRONT MOVES BY ON WED. THE END OF THE WEEK WILL BE MARKEDLY COOLER AS THE UPPER LOW TREKS ACROSS THE REGION...WITH DAYTIME HIGHS BY FRIDAY SOME 10-15 DEG BELOW NORMAL. && .AVIATION /15Z SATURDAY THROUGH WEDNESDAY/... ANOTHER ROUND OF STRATOCU AND PATCHY FOG THIS MORNING...WITH THE MAIN AREAS BEING VICINITY OF MDT...LNS AND IPT. THE NORTHWESTERLY FLOW HAS ADVECTED DRIER AIR INTO THE REGION WHICH WILL STIFLE ANY STRATOCU ACROSS THE NORTHWEST...THOUGH A BRIEF PERIOD OF TRAPPED LOW LEVEL MOISTURE PRODUCING MVFR VSBYS IS POSSIBLE. IPT HAS ALREADY GONE MVFR AND WILL CONTINUE THROUGH 14Z. EXPECT ALL FOG/MIST TO BE DISSIPATED BY 15Z. AFTERNOON SHOWERS POSSIBLE ALONG A STATIONARY BOUNDARY THAT SHOULD SET UP ACROSS THE SOUTHERN HALF OF THE STATE. MOST OF THIS BOUNDARY HAS WASHED OUT AND THE INCOMING RIDGE SHOULD STIFLE ANY SIGNIFICANT CONVECTION SO CHANCES WILL BE SLIGHT. ELSE VFR CONDITIONS WITH AN EVEN WEAKER CHANCE FOR MVFR TO IFR STRATOCU/FOG/MIST TONIGHT INTO SUNDAY MORNING. OUTLOOK... SAT-MON...MAINLY VFR. A CHC OF AN AFTERNOON OR EVENING SHOWER/STORM CAUSING LOCALIZED REDUCTIONS. TUE...MAINLY VFR. CHC OF SHOWERS AND STORMS LATE. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LA CORTE NEAR TERM...CERU/GARTNER SHORT TERM...DEVOIR/CERU LONG TERM...DEVOIR/LA CORTE AVIATION...CERU/GARTNER
Hazardous weather outlook, May 26, 3:25 AM EDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 325 AM EDT SAT MAY 26 2012 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-270730- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 325 AM EDT SAT MAY 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 26, 1:16 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
116 PM EDT SAT MAY 26 2012
PAZ017-261745-
CLEARFIELD PA-
116 PM EDT SAT MAY 26 2012
...A STRONG THUNDERSTORM WILL AFFECT EASTERN CLEARFIELD COUNTY...
AT 113 PM EDT...A STRONG THUNDERSTORM WAS NEAR LECONTES MILLS...
MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM. EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE
OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL AFFECT
WOODLAND AND WALLACETON.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 119 AND 134.
THIS WILL ALSO IMPACT ROUTE 322.
LAT...LON 4095 7811 4094 7811 4095 7813 4096 7814
4095 7814 4096 7816 4094 7815 4092 7818
4091 7822 4088 7823 4084 7836 4108 7842
4113 7829
FORECASTER: GARTNER/RXRSpecial weather statement, May 26, 1:41 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 141 PM EDT SAT MAY 26 2012 PAZ012-018-019-045-261815- NORTHERN CENTRE PA-NORTHERN CLINTON PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA- 141 PM EDT SAT MAY 26 2012 ...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CLINTON AND CENTRAL CENTRE COUNTIES... AT 135 PM EDT...A STRONG THUNDERSTORM WAS NEAR BALD EAGLE STATE PARK...MOVING SOUTHEAST AT 10 MPH. WIND GUSTS TO 40 MPH...PENNY SIZE HAIL...FREQUENT LIGHTNING AND A SHORT PERIOD OF VERY HEAVY RAIN ARE POSSIBLE WITH THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL AFFECT BEECH CREEK...HOWARD AND LAMAR. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES... I-80 BETWEEN MILE MARKERS 159 AND 174...I-99 NEAR MILE MARKER 85. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220... ALTERNATE ROUTE 220...STATE ROAD 26. LAT...LON 4096 7744 4087 7771 4112 7783 4119 7761 FORECASTER: RXR
Special weather statement, May 26, 1:46 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 146 PM EDT SAT MAY 26 2012 PAZ012-017-018-261815- CLEARFIELD PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- 146 PM EDT SAT MAY 26 2012 ...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CENTRE...SOUTHEASTERN CLEARFIELD AND WEST CENTRAL CLINTON COUNTIES... AT 142 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM PINE GLEN TO WOODLAND...MOVING SOUTH AT 10 MPH. WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE STORMS. EXPECT FREQUENT LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL AFFECT WALLACETON...MOSHANNON AND BRISBIN. THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 119 AND 148. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 322...STATE ROAD 350. LAT...LON 4097 7788 4074 7843 4100 7853 4123 7798 FORECASTER: RXR
Special weather statement, May 26, 2:11 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 211 PM EDT SAT MAY 26 2012 PAZ049-050-052-261900- NORTHUMBERLAND PA-SNYDER PA-UNION PA- 211 PM EDT SAT MAY 26 2012 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN SNYDER... SOUTHERN UNION AND SOUTHWESTERN NORTHUMBERLAND COUNTIES... AT 209 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM LINNTOWN TO PENNS CREEK...MOVING EAST AT 10 MPH. THESE STORMS WILL PRODUCE NICKEL SIZE HAIL AND INTENSE LIGHTNING. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THESE STORMS WILL AFFECT LEWISBURG...WINFIELD...KRATZERVILLE...NORTHUMBERLAND AND HUMMELS WHARF. THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY 147... ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 522...STATE ROAD 45...STATE ROAD 61. LAT...LON 4061 7690 4086 7728 4101 7712 4090 7662 FORECASTER: GARTNER
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 1:16 PM EDT | Special Weather Statement | CTP | Clearfield | 29 min |
| May 26, 1:41 PM EDT | Special Weather Statement | CTP | Centre | 34 min |
| May 26, 1:46 PM EDT | Special Weather Statement | CTP | Clearfield | 29 min |
| May 26, 2:11 PM EDT | Special Weather Statement | CTP | Northumberland, Snyder, Union | 49 min |
| May 26, 2:34 PM EDT | Special Weather Statement | CTP | Clearfield | 56 min |
| May 26, 2:35 PM EDT | Special Weather Statement | CTP | Clearfield | 55 min |
| May 26, 2:35 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Snyder, Union | 55 min |
| May 26, 2:43 PM EDT | Special Weather Statement | CTP | Bedford | 62 min |
| May 26, 2:53 PM EDT | Special Weather Statement | CTP | Schuylkill | 52 min |
| May 26, 3:26 PM EDT | Areal Flood Advisory | CTP | Juniata, Snyder, Union | 3 hr |
| May 26, 3:26 PM EDT | Areal Flood Advisory | CTP | Bedford, Somerset | 2 hr |
| May 26, 3:37 PM EDT | Areal Flood Advisory | CTP | Schuylkill | 3 hr |
| May 26, 3:43 PM EDT | Special Weather Statement | CTP | Columbia | 32 min |
| May 26, 3:45 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 60 min |
| May 26, 3:46 PM EDT | Areal Flood Advisory | CTP | Bedford, Blair, Huntingdon | 119 min |
| May 26, 3:57 PM EDT | Flash Flood Warning | CTP | Schuylkill | 3 hr |
| May 26, 4:05 PM EDT | Special Weather Statement | CTP | Blair | 55 min |
| May 26, 4:07 PM EDT | Special Weather Statement | CTP | Lycoming | 38 min |
| May 26, 4:12 PM EDT | Special Weather Statement | CTP | Huntingdon | 63 min |
| May 26, 4:16 PM EDT | Areal Flood Advisory | CTP | Juniata, Perry | 3 hr |
| May 26, 4:29 PM EDT | Special Weather Statement | CTP | Cambria | 46 min |
| May 26, 4:45 PM EDT | Special Weather Statement | CTP | Blair, Cambria, Huntingdon, Perry | 60 min |
| May 26, 4:46 PM EDT | Special Weather Statement | CTP | Columbia, Schuylkill | 74 min |
| May 26, 5:28 PM EDT | Special Weather Statement | CTP | Cambria | 47 min |
| May 26, 5:35 PM EDT | Flash Flood Warning | CTP | Columbia, Schuylkill | 85 min |
| May 26, 5:39 PM EDT | Areal Flood Advisory | CTP | Bedford, Blair, Cambria | 111 min |
| May 26, 6:09 PM EDT | Special Weather Statement | CTP | Bedford | 36 min |
| May 26, 6:44 PM EDT | Special Weather Statement | CTP | Bedford | 46 min |
| May 26, 6:45 PM EDT | Special Weather Statement | CTP | Lancaster | 75 min |
| May 26, 6:51 PM EDT | Special Weather Statement | CTP | Northumberland, Schuylkill | 54 min |
| May 26, 7:06 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Fulton | 39 min |
| May 26, 7:22 PM EDT | Special Weather Statement | CTP | Lancaster | 53 min |
| May 26, 7:33 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 57 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.